Doctor says levels are too high, but when I’m on a lower dose I’m exhausted and get pounding headaches every night in my sleep.

8 Posts | Page(s): 1 

Doctor says levels are too high, but when I’m on a lower dose I’m exhausted and get pounding headaches every night in my sleep.

by Shoshie on Tue Jan 07, 2020 10:47 PM

Quote | Reply
Doctor says levels are too high, but when I’m on a lower dose I’m exhausted and get pounding headaches every night in my sleep. So I had papillary ThyCa in 2007. I am 53 years old now. I started seeing a new endocrinologist a couple of years ago and I have been satisfied. Now that I am in menopause she keeps lowering my dosage, but my body is reacting to the lower dosage. I have insomnia so when I finally do fall asleep every night I am getting awoken with the robbing pain in my head throughout the left side and into the back of the skull. I am a migraine sufferer but these are different. And it just started when I lowered my dosage. Anyone else have any experiences like this? I tried explaining this to my doctor but she said my levels are too high and dangerous and that I shouldn’t be using this as a stimulant. I asked her why would I ever want to do that? I am not looking to be a non-compliant patient by she’s not listening to how I am feeling. She’s just going by my blood work. Very frustrating. Please help.

RE: Doctor says levels are too high, but when I’m on a lower dose I’m exhausted and get pounding headaches every night in my sleep.

by ToddlerFather on Wed Jan 08, 2020 02:56 AM

Quote | Reply

Second opinion, ASAP. 

RE: Doctor says levels are too high, but when I’m on a lower dose I’m exhausted and get pounding headaches every night in my sleep.

by butterfly501 on Wed Jan 08, 2020 09:41 AM

Quote | Reply

What are your "levels"?  Specifically?

RE: Doctor says levels are too high, but when I’m on a lower dose I’m exhausted and get pounding headaches every night in my sleep.

by Shoshie on Wed Jan 08, 2020 04:22 PM

Quote | Reply

My TSH was 0.11

thyroglobulin both normal

RE: Doctor says levels are too high, but when I’m on a lower dose I’m exhausted and get pounding headaches every night in my sleep.

by butterfly501 on Sat Jan 11, 2020 04:10 AM

Quote | Reply

your TSH is probably too low, depending on your risk for recurrence.  And thyroglobulin should be undetectable (there is no "normal" category for Tg). 

If your doctor is lowering your oral thyroid dose, it is to raise your TSH level.  The oral thyroid dose change should not be drastic.  You may want to find out your target TSH.  if it's to .5 simply skipping a single dose or dropping it to 1/2 a dose should be good enough for that kind of change.

RE: Doctor says levels are too high, but when I’m on a lower dose I’m exhausted and get pounding headaches every night in my sleep.

by Shoshie on Sun Jan 12, 2020 12:27 AM

Quote | Reply

Thank you for your response. My T4 is 1.4. I wish I had a better understanding after all these years of what should be with my TSH and thyroglobulin etc...

I also cannot change doctors as the closest endocrinologist in my plan is over 25 miles away so I'll have to deal with her for now. I wish she'd listen to me and how I actually feel opposed to just relying on my bloodwork. 

RE: Doctor says levels are too high, but when I’m on a lower dose I’m exhausted and get pounding headaches every night in my sleep.

by ToddlerFather on Tue Jan 14, 2020 02:36 AM

Quote | Reply

On Jan 12, 2020 12:27 AM Shoshie wrote:

Thank you for your response. My T4 is 1.4. I wish I had a better understanding after all these years of what should be with my TSH and thyroglobulin etc...

I also cannot change doctors as the closest endocrinologist in my plan is over 25 miles away so I'll have to deal with her for now. I wish she'd listen to me and how I actually feel opposed to just relying on my bloodwork. 

If you had total thyroidectomy, your thyroglobulin should not be detectable. 

Your TSH depends on what is your management protocol. 

RE: Doctor says levels are too high, but when I’m on a lower dose I’m exhausted and get pounding headaches every night in my sleep.

by BiomedEE on Tue Jan 28, 2020 12:38 AM

Quote | Reply

-----

If one continues to do poorly what you want to do is go from:

A generally high or at top of range Free t4 and using TSH alone to dose.

 

The basic goal is to convert to:

A good or a very good FT3, at moderate to mid-level FT4 and Reverse t3 as low as possible.

What counts the most is the FT3 at a reasonable or moderate FT4. Sometimes a good FT3 at high FT4 such as can happen post TT on high levels of T4 only, even very high in range FT4, can leave a person quite sick sometimes still. Others can tolerate the higher FT4 if the FT3 is really good.

And here are examples of the kinds of labs to go from poor to better

-----
Good and bad looking labs example.

An example of poor looking values or more likely to have issues.
Free t4: 1.8 ng/dL
Free t3: 2.2 pg/mL
Reverse T3: 31.4 ng/dl
Reasons that is bad looking data include but not limited to
Too much T4 = HYPER issues,
Too little T3 = HYPO issues,
Too much rT3 = more HYPO issues generally but for some it can cause HYPER issues during a switch to meds with T3 in them

Here is an example of a person that likely will have fewer issues, USA lab type values
Free t4: 1.09 ng/dL - moderate to avoid the too much T4 issues
Free t3: 3.62 pg/mL - good or very good
Reverse T3: 12 ng/dl - decent


http://biomedee.blogspot.com/

8 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.